What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Aug 11, 11:45 PM CST, 2 hours 15 minutes earlier. Its key messages:
- We will continue to see persistent chances for showers and storms through the area tonight and Tuesday morning. While the severe threat is low, there remains a nonzero threat for an isolated strong/severe storm.
- "Cold" front passes through late Tuesday, leaving us with high pressure and more pleasant dewpoints. Temperatures will still remain seasonably warm through the week.
- We will remain largely dry for the remainder of the week after Tuesday, with precipitation chances increasing late in the weekend and beyond.
Area forecast discussion, Aug 11, 11:45 PM CST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1245 AM CDT Tue Aug 12 2025
...06z Aviation Update...
.KEY MESSAGES...
- We will continue to see persistent chances for showers and
storms through the area tonight and Tuesday morning. While the
severe threat is low, there remains a nonzero threat for an
isolated strong/severe storm.
- "Cold" front passes through late Tuesday, leaving us with high
pressure and more pleasant dewpoints. Temperatures will still
remain seasonably warm through the week.
- We will remain largely dry for the remainder of the week
after Tuesday, with precipitation chances increasing late in
the weekend and beyond.
&&
.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 219 PM CDT Mon Aug 11 2025
Active weather continues through tonight, as an MCV tracks nearby.
This MCV is a result of the overnight/morning MCS that decayed
over portions of KS/MO. With southwest flow set up over the
Upper Midwest, the MCV will track northeast from northwest MO
through central IA this evening. Ahead of this, we will see a
weak band of forcing coming through the area. This morning, we
saw scattered showers/storms with this, but that activity has
died off. While guidance isn't picking up on the shower/storm
potential, I cannot say that we will be completely dry through
the afternoon. Rather, with this coming through during peak
heating, I think we will see isolated showers/storms again,
similar to what we saw this morning. Current guidance indicates
this band of forcing coming through mid- afternoon and being
situated near Interstate 80 at that time. Thus, I would say that
there will be a 15-30% chance for showers/storms between 3-6pm.
Confidence on this will be low, largely because there are some
factors that may limit coverage/initiation of convection this
afternoon, such as residual cloud cover. Thus, will have to
continue to monitor mesoscale trends this afternoon for any
storms chances. Aside from the low-end storm chances this
afternoon, we will see temperatures in the low-mid 80s once
again, with dewpoints remaining in the low 70s throughout. Thus,
another warm and humid day is being seen.
This evening and tonight, we will continue to see influence from the
passing MCV. With that, we will still have a boundary draped over
our area, roughly along the Mississippi River. This, along with
bouts of energy passing through the area ahead of the main
shortwave, will increase shower/storm potential this evening and
through the night. Better confidence in thunderstorm coverage will
be around the midnight hour and beyond, as that will be when the
best forcing moves in. With the main shortwave remaining west of the
area, we will see another LLJ set up over the area tonight as well.
Thus, this will further supply moisture and LLVL forcing, favoring a
continuation of the storm threat through tonight. This activity will
largely be focused along the aforementioned boundary, but scattered
convection cannot be ruled out for the remainder of the area.
Although, those located along the stalled boundary will see the
potential for repeating rounds of storms tonight. Not only will
PWATs around 1.75-2.00"+ favor heavy rainfall in any storm, but
areas that see repeated rounds of storms will see a flash flood
threat. Some CAMs are highlighting the potential for 1-2" of rain in
the hardest hit areas, with locally higher amounts possible. These
shower/storm chances will remain through the night, slowly pushing
east through Tuesday morning. Guidance shows plenty of dry time
tonight, but we are not confident in that, with such forcing and
moisture pooling over the area. Thus, opted to largely hold 30-60%
PoPs through the night. While we are not outlooked for severe
weather, I wouldn't discount the low-end chance for a strong to
severe storm. Some CAMs are highlighting a complex coming through
that can produce some locally gusty winds, some of which may be
severe. Again, this seems to be largely focused at locations along
the Mississippi River at this time. Otherwise, it will remain
cloudy, gloomy, and mild through the night, with temperatures around
70.
Tomorrow, we will finally start to see the main shortwave trek east
across the area. Through the morning and early hours of the
afternoon, we may continue to see scattered shower/storm activity as
the wave and weak cold front pass through the area. This will
largely be focused in areas along/east of the Mississippi River. By
mid-late afternoon, much of this activity should be in our far east,
if not already out of our area. Temperatures will remain in the mid
80s throughout, with humidity remaining higher until the
evening/night.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 219 PM CDT Mon Aug 11 2025
Tuesday night, we will finally see the shortwave move east of our
area, with upper level northwest flow kicking in. Wednesday, we will
see this northwest flow dominate aloft and LLVLs, as a weak upper
ridge builds over central Iowa. Surface high pressure will settle in
at this point, with a post frontal airmass and dry advection moving
in. Thus, we will finally see more pleasant humidity values work in
midweek and through much of the second half of the work week.
Moisture will be the main change in airmass that we see, as we will
continue to see temperatures in the mid 80s through Thursday.
Thursday and beyond, we see the surface high pressure move off east
of the area, with southerly return flow kicking in for the end of
the work week. With that, we will see temperatures rise into the
upper 80s to near 90. This timeframe will be characterized as dry
and hot, with passing clouds.
The weekend and beyond, we see LLVL southwesterly flow increase over
the area again, with warm advection allowing for higher humidity air
to work in, as well as increase the temperatures. Upper 80s to low
90s will remain through the weekend, with humid conditions, making
it feel a little unpleasant again. Current forecast hints at the
potential for heat indices around 100 for some. While we will see
moisture increase through the area, the corridor of strongest
southwesterly flow will remain west of the area, keeping the best
moisture and forcing west of the area. Thus, precipitation chances
remain low (<30%) for now, with spatial coverage limited at this
time. Storm track currently seems to be north and west of the area,
but will come close enough that the current PoPs are largely
confined to our northern counties. This pattern will slowly shift
easterly though, introducing more widespread chance PoPs
(30-40% chance) Sunday through Monday. Thus, this will be
something to monitor over the next few days, as an active
pattern will set up somewhere over the Upper Mississippi River
Valley late this weekend and into next week.
&&
.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1243 AM CDT Tue Aug 12 2025
Will have to walk in another late night MCS through the TAF
sites with mainly of 2 hour window of low MVFR to IFR storm
reduced VSBYs and CIGs. Gusty storm outflow also possible with
gusts up to 40 KTs possible, especially at BRL and MLI. Behind
the storms toward morning, guidance suggesting low MVFR to even
IFR CIGs and some fog with ongoing light sfc wind regime. Some
lingering pockets of showers through 12z-14z Tue morning. Then
isolated to widely sctrd showers and thunderstorms possible
later Tue into Tue evening, then the main cool front pushes in
from the northwest Tue evening with isolated to sctrd showers
and storms possible on that feature through 8-10 Pm Tue evening.
But coverage to low to put in chance in the TAFs for now. A wind
shift Tue evening to the northwest post-frontally, but speeds
will be on the light side of 4-8 KTs or so.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...None.
IL...None.
MO...None.
&&
SHORT TERM...Gunkel
LONG TERM...Gunkel
AVIATION...12
Hazardous weather outlook, Aug 11, 1:51 PM CST, 12 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
251 PM CDT Mon Aug 11 2025
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-122000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
251 PM CDT Mon Aug 11 2025
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Scattered showers and storms will develop this evening and last
through the night. While not outlooked, an isolated strong to
severe storm cannot be ruled out. Primary threats with these
storms will be heavy rain, frequent lightning, and gusty winds.
Heavy rainfall and repeating storms over some areas may result in
localized flash flooding.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
Isolated to scattered showers and storms will continue through the
day Tuesday, diminishing through the afternoon. Main hazards will
be heavy rain and lightning.
Hot and humid conditions return late this week, with some seeing
heat indices around 100 Friday and Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated for today and tonight.
TG
In the hours before
Special weather statement, Aug 11, 11:24 PM CST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1224 AM CDT Tue Aug 12 2025
IAZ099-ILZ034-MOZ010-120615-
Hancock IL-Lee IA-Clark MO-
1224 AM CDT Tue Aug 12 2025
...A line of heavy rain will impact portions of western Hancock, Lee
and eastern Clark Counties through 115 AM CDT...
At 1224 AM CDT, Doppler radar was tracking line of heavy rain along a
line extending from near Kahoka to 8 miles southwest of Alexandria.
Movement was northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and minor flooding.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor tree limb damage and blow
around unsecured objects. Slowing or redirecting of traffic
due to ponding or flowing water. Closure of waterfront
access due to flooding.
Locations impacted include...
Fort Madison, Keokuk, Kahoka, Nauvoo, Hamilton, Warsaw, West Point,
Donnellson, Montrose, Wayland, Alexandria, Ferris, Franklin, St.
Paul, Colusa, Adrian, New Boston, Niota, Denmark, and St.
Francisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4020 9150 4025 9150 4026 9181 4081 9149
4081 9141 4076 9130 4051 9112 4020 9136
TIME...MOT...LOC 0524Z 217DEG 33KT 4048 9167 4026 9155
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
UttechSpecial weather statement, Aug 11, 11:43 PM CST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1243 AM CDT Tue Aug 12 2025
IAZ063-076-087-120630-
Keokuk IA-Iowa IA-Jefferson IA-
1243 AM CDT Tue Aug 12 2025
...Strong thunderstorms will impact portions of Keokuk, southwestern
Iowa and northwestern Jefferson Counties through 130 AM CDT...
At 1243 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Ottumwa Industrial Airport to
near Maharishi Vedic City. Movement was north at 45 mph.
HAZARD...Winds in excess of 40 mph and minor flooding.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor tree limb damage and blow
around unsecured objects. Slowing or redirecting of traffic
due to ponding or flowing water. Closure of waterfront
access due to flooding.
Locations impacted include...
Fairfield, Sigourney, North English, Hedrick, What Cheer, Richland,
Batavia, Delta, Maharishi Vedic City, Keswick, South English,
Packwood, Parnell, Millersburg, Harper, Martinsburg, Kinross,
Hayesville, Abingdon, and Keota.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4151 9241 4151 9230 4165 9230 4163 9195
4098 9195 4100 9218 4116 9218 4116 9241
TIME...MOT...LOC 0543Z 186DEG 37KT 4121 9246 4110 9198
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
UttechSpecial weather statement, Aug 11, 11:58 PM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1258 AM CDT Tue Aug 12 2025
IAZ064-067-077-078-087>089-098-099-ILZ025-120645-
Henderson IL-Henry IA-Des Moines IA-Washington IA-Muscatine IA-
Van Buren IA-Lee IA-Louisa IA-Jefferson IA-Johnson IA-
1258 AM CDT Tue Aug 12 2025
...Strong thunderstorms will impact portions of southwestern
Henderson, Henry, Des Moines, Washington, southwestern Muscatine,
northeastern Van Buren, northeastern Lee, Louisa, eastern Jefferson
and southeastern Johnson Counties through 145 AM CDT...
At 1257 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brighton to near Mount Union to near
Denmark. Movement was northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor tree limb damage and blow
around unsecured objects.
Locations impacted include...
Burlington, Muscatine, Fort Madison, Fairfield, Mount Pleasant,
Washington, Wapello, Columbus Junction, West Burlington, New London,
Mediapolis, Wellman, Winfield, Fruitland, West Point, Wayland,
Danville, Morning Sun, Brighton, and Ainsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4150 9195 4144 9149 4142 9148 4142 9131
4136 9112 4129 9109 4124 9111 4121 9108
4091 9100 4082 9109 4070 9111 4064 9118
4064 9148 4090 9172 4090 9195
TIME...MOT...LOC 0557Z 203DEG 36KT 4118 9186 4104 9146 4080 9134
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
UttechSpecial weather statement, Aug 12, 12:47 AM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
147 AM CDT Tue Aug 12 2025
IAZ063-076-120730-
Keokuk IA-Iowa IA-
147 AM CDT Tue Aug 12 2025
...A strong thunderstorm will impact portions of northern Keokuk and
central Iowa Counties through 230 AM CDT...
At 146 AM CDT, Doppler radar was tracking a strong thunderstorm over
South English, or 10 miles north of Sigourney, moving northeast at 40
mph.
HAZARD...Winds in excess of 40 mph and minor flooding.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor tree limb damage and blow
around unsecured objects. Slowing or redirecting of traffic
due to ponding or flowing water. Closure of waterfront
access due to flooding.
Locations impacted include...
Williamsburg, North English, Keswick, South English, Parnell,
Millersburg, Harper, Kinross, Amana, Conroy, Webster, Middle Amana,
South Amana, Homestead, West Amana, Upper South Amana, Lake Belva
Deer Park, East Amana, High Amana, and Holbrook.
This includes Interstate 80 in Iowa between mile markers 215 and 229.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways. Stay away from
flooded areas. Report any flooding to local law enforcement.
&&
LAT...LON 4184 9201 4184 9183 4162 9183 4151 9191
4151 9195 4146 9195 4135 9202 4142 9232
TIME...MOT...LOC 0646Z 203DEG 36KT 4147 9213
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
UttechSpecial weather statement, Aug 12, 1:27 AM CST, 33 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
227 AM CDT Tue Aug 12 2025
IAZ054-065>068-ILZ007-009-015-016-120815-
Whiteside IL-Carroll IL-Rock Island IL-Henry IL-Scott IA-Clinton IA-
Jackson IA-Muscatine IA-Cedar IA-
227 AM CDT Tue Aug 12 2025
...Strong thunderstorms will impact portions of western Whiteside,
south central Carroll, Rock Island, northwestern Henry, Scott,
Clinton, southeastern Jackson, northeastern Muscatine and eastern
Cedar Counties through 315 AM CDT...
At 227 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wheatland to Long Grove to Warner.
Movement was northeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor tree limb damage and blow
around unsecured objects.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Clinton, East Moline,
Maquoketa, Morrison, Silvis, Geneseo, Eldridge, DeWitt, Milan,
Colona, Camanche, Le Claire, Coal Valley, Fulton, Savanna, and
Prophetstown.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 279 and 306.
Interstate 80 in Illinois between mile markers 1 and 17.
Interstate 74 in Illinois between mile markers 1 and 18.
Interstate 88 between mile markers 1 and 31.
Interstate 280 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4204 8994 4161 8982 4133 9044 4134 9074
4145 9081 4145 9079 4159 9078 4160 9089
4161 9090 4191 9090 4221 9054
TIME...MOT...LOC 0727Z 227DEG 33KT 4182 9088 4171 9055 4140 9041
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
UttechSpecial weather statement, Aug 12, 1:45 AM CST, 15 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
245 AM CDT Tue Aug 12 2025
IAZ041-042-052>054-065-066-120830-
Clinton IA-Linn IA-Delaware IA-Jackson IA-Dubuque IA-Cedar IA-
Jones IA-
245 AM CDT Tue Aug 12 2025
...Strong thunderstorms will impact portions of northwestern Clinton,
northeastern Linn, southeastern Delaware, western Jackson, Dubuque,
northeastern Cedar and Jones Counties through 330 AM CDT...
At 245 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stone City to near Center Junction to near
Toronto. Movement was northeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could cause minor tree limb damage and blow
around unsecured objects.
Locations impacted include...
Dubuque, Anamosa, Asbury, Dyersville, Monticello, Cascade, Epworth,
Farley, Peosta, Central City, Springville, Earlville, Olin,
Hopkinton, Wyoming, Oxford Junction, Delhi, Lost Nation, New Vienna,
and Worthington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4256 9071 4255 9065 4251 9064 4248 9066
4245 9061 4222 9053 4194 9086 4195 9136
4211 9159 4253 9132 4257 9087
TIME...MOT...LOC 0745Z 214DEG 39KT 4215 9134 4214 9116 4192 9089
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Uttech